Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Pueblo, CO

July 2, 2006Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2006, 2:17 PM MDT for Fremont County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 2:17 PM MDT (20:17 UTC)
Expired
Jul 2, 2006, 2:56 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 022017
SVRPUB
COC043-022145-
/O.NEW.KPUB.SV.W.0083.060702T2017Z-060702T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 345 PM MDT...

* AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COTOPAXI...OR ABOUT 55 MILES WEST OF PUEBLO...AND MOVING EAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TEXAS CREEK.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3846 10573 3828 10573 3827 10533 3848 10532

$$
3 follow-up statements
000 
WWUS55 KPUB 022030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
230 PM MDT SUN JUL 2 2006

COC043-022145-
/O.CON.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/
FREMONT CO-
230 PM MDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL FREMONT COUNTY...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COTOPAXI...OR 55 MILES WEST OF PUEBLO...MOVING EAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
  TEXAS CREEK.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3844 10570 3831 10568 3828 10532 3848 10532

$$
000 
WWUS55 KPUB 022049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SUN JUL 2 2006

COC043-022145-
/O.CON.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/
FREMONT CO-
248 PM MDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL FREMONT COUNTY...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF TEXAS CREEK...OR 48 MILES WEST OF
PUEBLO...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE.
  WEST CENTRAL CANON CITY.
  OPEN RURAL COUNTRY SOUTH OF HIGHWAY 50. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3843 10569 3827 10560 3827 10525 3846 10527

$$
000 
WWUS55 KPUB 022056
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SUN JUL 2 2006

COC043-022106-
/O.CAN.KPUB.SV.W.0083.000000T0000Z-060702T2145Z/
FREMONT CO-
256 PM MDT SUN JUL 2 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL FREMONT COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3843 10569 3827 10560 3827 10525 3846 10527

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 AM MDT, 10 hours 39 minutes earlier.

Area forecast discussion, Jul 2, 3:38 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
338 AM MDT SUN JUL 2 2006

.SHORT TERM...
(TODAY AND TONIGHT)

...POTENTIAL FOR STRONG STORMS LATE THIS AFTERNOON AND EVENING...

CONVECTION HAS PRETTY MUCH DIED OFF OVER THE PLAINS THIS
MORNING...AND SHOULD SEE SOME SUN THIS MORNING OVER MUCH OF OUR CWA.
TODAY IS SHAPING UP IN A SOMEWHAT SIMILAR FASHION TO
YESTERDAY...ANOTHER DAY WITH MARGINAL SEVERE POSSIBILITIES AS STORMS
MOVE OFF THE MOUNTAINS THIS AFTERNOON. MID LEVEL FLOW MAY BE A TAD
STRONGER AS A SHORTWAVE MOVES THROUGH E CO LATER THIS AFTERNOON.
SHEAR WILL INCREASE TO ABOUT 30 KT OR SO AS THE LLJ STRENGTHENS FOR
THE S THIS EVE. ONE DIFFERENCE FROM YESTERDAY IS THAT BL HAS BEEN
MOISTENED BY TODAYS CONVECTION...RESULTING IN DEWPOINTS ABOUT 10
DEGREES HIGHER THIS MORNING OVER MUCH OF THE PLAINS. WHILE SOME OF
THIS WILL MIX OUT...SEEMS PROBABLE THAT MOISTURE WILL BE SOMEWHAT
BETTER TODAY THAN IT WAS YESTERDAY. SO...DESPITE RATHER TAME MODEL
PARAMETERS...WOULD NOT BE SURPRISED TO SEE A SEVERE STORM OR TWO
LATER TODAY. MAIN THREAT WOULD BE MARGINALLY SEVERE HAIL. COULD
AGAIN SEE SOME LOCALLY HEAVY RAINFALL TONIGHT AS THINGS CONSOLIDATE
OVER THE PLAINS. TEMPS SHOULD BE TOP OFF AROUND CLIMO TODAY...AROUND
90 OVER THE PLAINS AND 60S/70S FOR MTS AND HIGH VALLEYS. ROSE

.LONG TERM...
(MONDAY THROUGH SATURDAY)

...CONTINUED SEASONABLE...

NOT MUCH CHANGE IN THE CURRENT PATTERN IS EXPECTED THIS PERIOD.
BROAD RIDGE WILL CONTINUE OVER THE WESTERN CONUS. THIS RIDGE IS
FORECAST TO REMAIN ON THE MOIST SIDE AND FLOW IS FORECAST TO REMAIN
RATHER WEAK. THIS SHOULD KEEP THINGS ON THE SEASONABLE SIDE BOTH
PRECIP AND TEMP WISE.

DETAILS...

MONDAY AFTERNOON AND EVENING COULD BE ON THE WETTER SIDE. ANOTHER
SURGE WILL BE WORKING DOWN THE PLAINS MONDAY MORNING AND FLOW SHOULD
GO UPSLOPE BY AFTERNOON. POINT SOUNDINGS BY LATER AFTERNOON ALONG
THE I-25 CORRIDOR ARE SATURATED WITH MODERATE LOW LVL UPSLOPE FLOW.
THIS SHOULD BRING A PRETTY GOOD CHANCE OF PRECIP TO THE REGION
DURING THIS PERIOD AND HAVE BUMPED POPS UP TO THE 50% RANGE ALONG
THE CORRIDOR. THIS PRECIP SHOULD CONTINUE ON THE PLAINS INTO THE
LATE EVENING HOURS...ESPECIALLY SOUTH OF HIGHWAY 50. WITH THE GOOD
CHANCE OF PRECIP EXPECTED THIS DAY...MAY HAVE TO KEEP A CLOSE EYE ON
THE BURN SCARS AND A FLASH FLOOD WATCH MAY BE NEEDED.

FOR TUESDAY...4TH JULY...NW FLOW AT MID LVLS WILL CONTINUE. IT
APPEARS IT MAY BE A BIT MORE STABLE ON THE PLAINS THIS DAY AND LESS
CONVECTIVE PRECIP IS PAINTED IN THE GUIDANCE. HOWEVER WITH UPSLOPE
FLOW CONTINUING BELIEVE BEST CHANCE POPS WILL BE OVER THE MTNS AND
I-25 CORRIDOR ONCE AGAIN. PRECIP SHOULD END A BIT EARLIER THAN ON
MONDAY.

BY WED...FLOW ALOFT PRIMARILY FROM THE NORTH. THIS PATTERN TYPICALLY
FAVORS THE PLAINS TO BE ON THE DRIER SIDE WITH MOST OF THE ACTIVITY
IN THE HIER TRRN OF THE FCST AREA.

LATE IN THE WEEK INTO THE WEEKEND...GFS SHOWS RIDGE MOVING A BIT
MORE TO THE EAST WITH WEAK S-SW FLOW IN THE MID LVLS OVER THE AREA.
THIS FLOW PATTERN SHOULD BRING THE MSTR UP FROM OLD MEXICO SO
CONTINUED CHANCE OF AFTERNOON AND EVENING SHOWERS WILL CONTINUE WITH
THIS MONSOON PATTERN OVER THE REGION./HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/34
Hazardous weather outlook, Jul 2, 7:00 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SUN JUL 2 2006

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
OVER THE MOUNTAINS. THESE STORMS WILL BECOME STRONGER AND MORE
NUMEROUS DURING THE AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH COLORADO. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON
AND EVENING OVER THE PLAINS. THE MAIN THREATS FROM THESE STORMS WILL
BE HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. LOCAL FLASH FLOODING MAY BE POSSIBLE THIS
EVENING AS LOW LEVEL WINDS STRENGTHEN FROM THE SOUTH...BRINGING MORE
MOISTURE TO THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EVERY DAY.
MONSOON MOISTURE HAS MOVED INTO THE STATE AND WILL REMAIN OVER THE
REGION THROUGH THE WEEK. THIS MOISTURE...COMBINED WITH WEAK COOL
FRONTS OCCASIONALLY MOVING ACROSS THE REGION WILL BRING A THREAT
OF THUNDERSTORMS TO THE AREA EVERY DAY THIS WEEK...AND INTO NEXT
WEEKEND. THE PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING...AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:30 PM MDTSevere Thunderstorm WarningPUBLas Animas91 min
Jul 2, 3:40 PM MDTSevere Thunderstorm WarningPUBTeller65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.